MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5MM 20CM FRONT-ACTUATED GRIP; THUNDERBEAT HANDPIECE

OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5MM 20CM FRONT-ACTUATED GRIP; THUNDERBEAT HANDPIECE
Model Number TB-0520FC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not yet been returned to olympus medical systems corp.(omsc) for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available or if the device is returned at a later time, this report will be supplemented.
 
Event or Problem Description
The subject device was used during a resection of kidney tumor.The ptfe pad of the device was partially separated.There was no patient harm reported.No further information was reported.
 
Additional Manufacturer Narrative
This is a supplemental report for mfr report # 8010047-2016-01270 to provide additional information based on the evaluation of the device.The subject device was returned to olympus medical systems corp (omsc) for evaluation.Device manufacturer date was identified and filled in the report.The manufacturing record was reviewed with no irregularities.As a result of evaluation of omsc on october 5, 2016, there was no malfunction which caused or might cause the fragment to fall inside the patient.Therefore, we are retracting mdr.

Brand Name
THUNDERBEAT 5MM 20CM FRONT-ACTUATED GRIP
Common Device Name
THUNDERBEAT HANDPIECE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951
ishikawa-cho
hachioji-shi, tokyo 192-8 507
JA  192-8507
MDR Report Key6002060
Report Number8010047-2016-01270
Device Sequence Number16162264
Product Code GEI
UDI-Device Identifier04953170370519
UDI-Public(01)04953170370519
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FC
Device Lot Number65K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date10/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1